Alert archive / Oregon / Wind Advisories in 2016

Wind Advisory 11, NWS Pendleton, OR

March 12, 20166 counties in Washington; 10 counties in Oregon

NWS Pendleton, OR issued this wind advisory at Mar 12, 2016, 12:35 PM PST for 6 counties in Washington; 10 counties in Oregon. It took effect at Mar 13, 2016, 11:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2016, 12:35 PM PST (20:35 UTC)
In effect from
Mar 13, 2016, 11:00 AM PDT
Expired
Mar 13, 2016, 6:00 PM PDT
In force
7 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Gilliam County, OR, Jefferson County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Union County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 81 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.6 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2016-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2016-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WWUS76 KPDT 122035
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1235 PM PST SAT MAR 12 2016

...STRONG WINDS LATER SUNDAY ACROSS CENTRAL OREGON AND THE
COLUMBIA BASIN...

.A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE AREA
SUNDAY. THIS WILL CREATE GUSTY SOUTHWEST WINDS FROM CENTRAL OREGON
INTO THE COLUMBIA BASIN. STRONGEST WINDS WILL BE IN THE AFTERNOON
AND EVENING.

ORZ044-507-508-510-511-WAZ027>029-131315-
/O.NEW.KPDT.WI.Y.0011.160313T2000Z-160314T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
1235 PM PST SAT MAR 12 2016

...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY.

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL BE INCREASING IN THE MORNING BECOMING STRONG
  IN THE AFTERNOON. 

* IMPACTS...GUSTS OF 40 TO 50 MPH CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
526 
WWUS76 KPDT 130554
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
954 PM PST SAT MAR 12 2016

...STRONG WINDS SUNDAY ACROSS CENTRAL OREGON AND THE COLUMBIA
BASIN...

.A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE AREA
SUNDAY. THIS WILL CREATE GUSTY SOUTHWEST WINDS FROM CENTRAL
OREGON INTO THE COLUMBIA BASIN. STRONGEST WINDS WILL BE IN THE
AFTERNOON AND EVENING.

ORZ049-131500-
/O.EXB.KPDT.WI.Y.0011.160313T1800Z-160314T0300Z/
GRANDE RONDE VALLEY-
954 PM PST SAT MAR 12 2016

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR LADD
AND PYLES CANYONS...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM
11 AM TO 8 PM PDT SUNDAY.

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL BE INCREASING IN THE MORNING BECOMING 
  STRONG IN THE AFTERNOON.

* IMPACTS...GUSTS OF 40 TO 50 MPH CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ044-507-508-510-511-WAZ027>029-131500-
/O.CON.KPDT.WI.Y.0011.160313T2000Z-160314T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
954 PM PST SAT MAR 12 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT
SUNDAY...

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL BE INCREASING IN THE MORNING BECOMING 
  STRONG IN THE AFTERNOON.

* IMPACTS...GUSTS OF 40 TO 50 MPH CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
338 
WWUS76 KPDT 131259
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
559 AM PDT SUN MAR 13 2016

...STRONG WINDS TODAY ACROSS CENTRAL OREGON AND THE COLUMBIA
BASIN...

.A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE AREA
TODAY. THIS WILL CREATE GUSTY SOUTHWEST WINDS FROM CENTRAL OREGON
INTO THE COLUMBIA BASIN. STRONGEST WINDS WILL THIS AFTERNOON AND
THIS EVENING.

ORZ044-507-508-510-511-WAZ027>029-132200-
/O.CON.KPDT.WI.Y.0011.160313T2000Z-160314T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
559 AM PDT SUN MAR 13 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL BE INCREASING THIS MORNING BECOMING STRONG
  THIS AFTERNOON.

* IMPACTS...GUSTS OF 40 TO 50 MPH CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ049-132200-
/O.CON.KPDT.WI.Y.0011.160313T1800Z-160314T0300Z/
GRANDE RONDE VALLEY-
559 AM PDT SUN MAR 13 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR LADD AND PYLES CANYONS...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL BE INCREASING THIS MORNING BECOMING STRONG
  THIS AFTERNOON.

* IMPACTS...GUSTS OF 40 TO 50 MPH CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
021 
WWUS76 KPDT 131947
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1247 PM PDT SUN MAR 13 2016

...STRONG WINDS THIS AFTERNOON AND EVENING ACROSS CENTRAL OREGON
AND THE COLUMBIA BASIN...

.A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE THROUGH THE AREA
THIS AFTERNOON AND EVENING. THIS WILL CREATE GUSTY SOUTHWEST
WINDS FROM CENTRAL OREGON INTO THE COLUMBIA BASIN.

ORZ044-507-508-510-511-WAZ027>029-140300-
/O.CON.KPDT.WI.Y.0011.160313T2000Z-160314T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND...NACHES...
SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...
DAYTON...WAITSBURG...WALLA WALLA
1247 PM PDT SUN MAR 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL PEAK LATE THIS AFTERNOON AND EARLY EVENING
  THEN DIMINISH.

* IMPACTS...GUSTS OF 40 TO 50 MPH CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ049-140300-
/O.CON.KPDT.WI.Y.0011.000000T0000Z-160314T0300Z/
GRANDE RONDE VALLEY-
1247 PM PDT SUN MAR 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR LADD AND PYLES CANYONS...

* WINDS...SOUTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL PEAK LATE THIS AFTERNOON THEN DIMINISH.

* IMPACTS...GUSTS OF 40 TO 50 MPH CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
792 
WWUS76 KPDT 140100
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
600 PM PDT SUN MAR 13 2016


ORZ044-507-508-510-511-WAZ027>029-140200-
/O.CAN.KPDT.WI.Y.0011.000000T0000Z-160314T0600Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
600 PM PDT SUN MAR 13 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DECREASED FOLLOWING THE PASSAGE OF A COLD FRONT THIS
AFTERNOON. WINDS WILL CONTINUE TO DECREASE THROUGH THE NIGHT.

$$

ORZ049-140200-
/O.CAN.KPDT.WI.Y.0011.000000T0000Z-160314T0300Z/
GRANDE RONDE VALLEY-
600 PM PDT SUN MAR 13 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY.

WINDS HAVE DECREASED FOLLOWING THE PASSAGE OF A COLD FRONT THIS
AFTERNOON. WINDS WILL CONTINUE TO DECREASE THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 12, 10:20 AM PST, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 12, 10:20 AM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
1020 AM PST SAT MAR 12 2016

CORRECTED PRODUCT FORMAT

.SHORT TERM...SATELLITE SHOWING STRONG COLD FRONT MOVING ACROSS
THE PACIFIC NORTHWEST THIS MORNING. EXPECT A PERIOD OF RAIN AS THE
FRONTAL BOUNDARY MOVES THROUGH. COOL UNSTABLE AIRMASS BEHIND THE
FRONT FOR CONTINUED SHOWERS LATER IN THE DAY. WINDS WILL INCREASE
TODAY AS HIGHER WINDS ALOFT MIX DOWN IN THE UNSTABLE AIRMASS.
EXPECT SOUTHWEST WINDS 15-30 MPH. SOME LIGHTNING OFFSHORE EARLY
THIS MORNING. WILL MONITOR OVER THE NEXT FEW HOURS. MAY NEED TO
UPDATE FORECAST AND ADD THUNDERSTORMS FOR THE AFTERNOON PERIOD.
TEMPS TODAY WILL BE MID 40S TO MID 50S. ANOTHER STRONG SYSTEM
MOVES ACROSS THE PAC NW SUNDAY WITH ADDITIONAL RAIN AND MOUNTAIN
SNOW ALONG WITH WINDY CONDITIONS. 94

&&

.AVIATION...18Z TAFS...GENERALLY VFR OR MVFR CONDITIONS EXPECTED
UNTIL 20Z TODAY, THEN VFR THROUGH THE REMAINDER OF FORECAST PERIOD.

KPDT RADAR INDICATED AREAS OF RAIN MOVING ACROSS THE LOWER COLUMBIA
BASIN AND FOOTHILLS OF BLUE MOUNTAINS THIS MORNING. RAIN WILL ALSO
OCCUR AT KRDM AND KBDN THIS MORNING, THEN BECOME MORE CONVECTIVE IN
THE AFTERNOON WITH VCSH POSSIBLE AT KBDN/KRDM UNTIL 13TH/02Z. AREAS
OF RAIN WILL CONTINUE INTO THIS AFTERNOON AT KPDT, KPSC AND KALW IN
RESPONSE TO A COLD FRONT THAT WILL SWEEP EAST OF THE CASCADES THIS
AFTERNOON. AHEAD OF THE COLD FRONT EXPECT LOWERED CIGS BETWEEN 2500
TO 5000 FT AGL INTO THIS AFTERNOON. HOWEVER, CIGS AT KBDN AND KRDM
WILL BE 1000 TO 1500 FT AGL UNTIL AROUND 20Z TODAY WHEN CLOUD BASES
BECOME SCT AND RISE TO 3000 TO 5000 FT AGL. WINDS WILL INCREASE AND
BE FROM OF THE SOUTHWEST TO WEST AT 15 TO 25 KTS THROUGH 13TH/02Z.
SCT TO BKN CLOUDS 5000 TO 9000 FT AGL THIS EVENING AND OVERNIGHT
OVER MOST OF THE AREA. WINDS DECREASE QUICKLY TO AOB 15 KTS AFTER
13TH/03Z. POLAN

&&

.PREVIOUS DISCUSSION... /ISSUED 342 AM PST SAT MAR 12 2016/

SHORT TERM...TODAY THROUGH MONDAY...THE ATMOSPHERE WILL REMAIN
UNSETTLED WITH A SERIES OF SHORTWAVES ROTATING AROUND A LARGE BROAD
UPPER TROUGH ALOFT. THE NEXT SYSTEM TO AFFECT THE CWA WILL MOVE INTO
THE REGION TODAY AND TONIGHT WITH RAIN AND HIGHER MOUNTAIN SNOW. IT
WILL ALSO BECOME BREEZY TO WINDY IN OPEN EXPOSED AREAS. PRECIPITATION
AMOUNTS WILL RANGE FROM A HALF INCH TO AN INCH IN THE
MOUNTAINS...ESPECIALLY THE CASCADES. IN THE BASIN AND SURROUNDING
VALLEYS EXPECT PERHAPS .1 TO .2 INCHES OF RAINFALL. THIS SYSTEM WILL
DEPART THE AREA BUT THEN AN EVEN STRONGER SYSTEM WILL MOVE INTO THE
AREA ON SUNDAY INTO SUNDAY NIGHT WITH MORE RAIN AND HIGHER MOUNTAIN
SNOW AND BREEZY TO WINDY CONDITIONS. THEN ON MONDAY THE BROAD UPPER
TROUGH WILL SHIFT EASTWARD WITH ABUNDANT MOISTURE THAT WILL MOVE
ACROSS THE FORECAST AREA IN A NORTHWEST FLOW ALOFT. DRYING WILL
BEGIN TO TAKE PLACE IN THE EXTENDED FORECAST PERIOD. THE MODELS ARE
ADVERTISING SIGNIFICANT SNOW ACCUMULATIONS AT ELEVATIONS ABOVE PASS
LEVELS SO AM NOT EXPECTING ANY NEED FOR WINTER WEATHER HIGHLIGHTS.
TEMPERATURES THROUGH THE SHORT TERM PERIOD WILL BE NEAR NORMAL. 88

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE FORECAST AREA WILL
REMAIN IN AN ACTIVE NORTHWEST FLOW PATTERN FOR MONDAY NIGHT THROUGH
ABOUT WEDNESDAY. DURING THIS PERIOD SEVERAL DISTURBANCES WILL ROLL
THROUGH THE AREA IN THE MOIST NORTHWEST FLOW. THE LATEST GUIDANCE
WAS IN FAIRLY GOOD AGREEMENT DURING THIS PERIOD...LEADING TO GOOD
CONFIDENCE IN THE FORECAST. THE FORECAST WAS SHADED TOWARD THE
LATEST GFS...AS IT SEEMS TO POTENTIALLY HAVE A BETTER HANDLE ON A
WEAK SHORTWAVE PROGGED TO MOVE THROUGH TUESDAY NIGHT AND WEDNESDAY.
ALSO ADJUSTED THE FORECAST TO SHOW MORE PRONOUNCED DOWNSLOPE AND
UPSLOPE PRECIPITATION PATTERNS...AS IS TYPICALLY SEEN IN THESE
NORTHWEST FLOW REGIMES. AS FOR SENSIBLE WEATHER...WITH THE NW
DOWNSLOPING FLOW THE LOWER COLUMBIA BASIN SHOULD STAY MAINLY DRY
DURING THIS TIME...WITH ONLY A SLIGHT CHANCE OF RAIN SHOWERS TUESDAY
NIGHT AS THE ABOVE MENTIONED SHORTWAVE MOVES BY. THE MOUNTAINS WILL
HAVE CHANCES FOR SNOW SHOWERS THROUGH THIS TIME PERIOD AS SNOW
LEVELS HOVER BETWEEN 2000 TO 3500 FEET MONDAY NIGHT THROUGH
WEDNESDAY MORNING. FOR WEDNESDAY NIGHT THROUGH FRIDAY NIGHT MUCH OF
THE AREA WILL BE UNDER THE INFLUENCE OF A BUILDING UPPER LEVEL
RIDGE. THIS UPPER RIDGE AND ASSOCIATED SURFACE HIGH PRESSURE WILL
BRING DRY AND GENERALLY PLEASANT WEATHER TO THE REGION. HOWEVER...
WITH THE DRY AIR MASS IN PLACE OVERNIGHT LOW TEMPERATURES MAY BE ON
THE CHILLY SIDE THURSDAY...FRIDAY AND EVEN SATURDAY MORNING. THE
CURRENT FORECAST IS CALLING FOR LOWS IN THE MID 20S TO LOWER
30S...EXCEPT UPPER 10S TO MID 20S MOUNTAINS ON THESE DAYS. THIS IS
SEVERAL DEGREES BELOW AVERAGE FOR THIS TIME OF YEAR. 77

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  52  39  55  37 /  60  40  60  40
ALW  54  40  55  39 /  70  40  60  50
PSC  55  37  55  40 /  60  30  60  30
YKM  53  32  50  33 /  60  30  60  30
HRI  55  37  55  39 /  60  30  60  30
ELN  48  30  45  30 /  60  30  60  40
RDM  49  33  49  30 /  70  50  70  50
LGD  51  34  49  35 /  70  50  60  50
GCD  49  31  48  33 /  70  50  60  60
DLS  53  36  51  38 /  80  50  70  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

94/99/88/77

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 2:25 PM PSTWinter Weather AdvisoryPDT31 hr

Nearby

Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.